Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 6, 2012, 6:23 PM CDT for Ramsey County, Washington County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 6, 2012, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
Counties Ramsey County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2912 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WWUS83 KMPX 062323 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 623 PM CDT FRI JUL 6 2012 MNZ060>063-070-WIZ014-023-070015- ANOKA-DAKOTA-HENNEPIN-POLK-RAMSEY-ST. CROIX-WASHINGTON- 623 PM CDT FRI JUL 6 2012 AT 620 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR NEW BRIGHTON. THESE STORMS WAS MOVING EAST AT 25 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... ARDEN HILLS. SHOREVIEW. VADNAIS HEIGHTS. GEM LAKE. MAHTOMEDI. WILLERNIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4524 9271 4492 9273 4488 9339 4515 9341 TIME...MOT...LOC 2323Z 264DEG 23KT 4504 9318 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:23 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 6, 6:23 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT FRI JUL 6 2012
.UPDATED FOR 00Z AVIATION DISCUSSION...
&&
.DISCUSSION...
/ISSUED AT 305 PM CDT FRI JUL 6 2012/
THE HEAT CONTINUES THIS AFTERNOON WITH MANY AREAS OF SOUTH
CENTRAL MN...THE TWIN CITIES AND ADJOINING AREAS OF WEST CENTRAL
WI SEEING TEMPERATURES NEAR 100 DEGREES. IN FACT...KMSP HAS
REACHED 100 DEGREES THIS AFTERNOON. FORTUNATELY...A FRONTAL
BOUNDARY ACROSS THE NORTHERN PORTIONS OF THE CWA WILL SLIDE SOUTH
TONIGHT... BRINGING THE HEAT WAVE TO AN END. WILL ALLOW THE
EXCESSIVE HEAT WARNING TO EXPIRE THIS EVENING.
THERE IS A CHANCE FOR SEVERE STORMS THROUGH THIS EVENING WITH ALL
MODES OF SEVERE WEATHER POSSIBLE. THE AREA OF GREATEST CONCERN
IS FROM THE TWIN CITIES ON NORTH AND EAST WHERE MID LEVEL
TEMPERATURES ARE NOT AS WARM AS THOSE ACROSS WEST CENTRAL AND
SOUTHWEST MN. THIS IS ALSO IN AN AREA OF FAVORABLE DIFFERENTIAL
TEMPERATURE ADVECTION...DIFFERENTIAL DIVERGENCE AND SHEAR.
THERE WILL BE SOME CLOUDINESS AND POSSIBLY A FEW SHOWERS ACROSS
WEST CENTRAL WI AND SOUTH CENTRAL MN SATURDAY MORNING....OTHERWISE
HIGH PRESSURE WILL BE BUILDING IN FROM THE NORTHWEST WITH A
PLEASANT WEEKEND IN STORE. DRY WEATHER IS INDICATED THROUGH MUCH
OF NEXT WEEK AS THE FLOW ALOFT TURNS NORTHWEST AS THE UPPER HIGH
SHIFTS INTO THE WESTERN UNITED STATES.
THERE ARE A FEW WEAK DISTURBANCES IN THE NORTHWEST FLOW...WITH ONE
NOTABLE ONE ON SUNDAY. HOWEVER...DETERMINISTIC SOLUTIONS DIFFER ON
THE INTENSITY OF THIS FEATURE WITH THE BEST CHANCE FOR SOME LIGHT
RAIN/SPRINKLES TO OUR NORTHEAST. THEREFORE...KEPT THE FA DRY WITH
PARTLY CLOUDY CONDITIONS TO THE NORTH AND EAST OF THE TWIN CITIES.
HIGHS IN THE LOWER TO MIDDLE 80S WILL BE COMMON DURING THE WEEKEND
AND EARLY NEXT WEEK. AN EXCEPTION IS SUNDAY AHEAD OF THE UPPER
WAVE WHICH ALLOWS SOME WARMING AT H85 TO WORK IN. HAVE BUMPED UP
HIGHS INTO THE MIDDLE TO UPPER 80S AS A RESULT.
AFTER WEDNESDAY OF NEXT WEEK...THE SURFACE HIGH WILL BEGIN
SHIFTING TO THE EAST...ALLOWING A SOUTHERLY FLOW TO DEVELOP. THIS
WILL BRING HIGHS BACK INTO THE UPPER 80S FOR THE END OF THE WEEK.
&&
.AVIATION.../00Z TAF ISSUANCE/
AS OF 6 PM THIS EVENING...COLD FRONT HAS ALREADY MOVED THOUGH ALL
THE TAF SITES EXCEPT FOR KEAU. WINDS QUICKLY SHIFTED NORTHERLY
BEHIND THE FRONT...WITH AN MVFR CLOUD DECK ACROSS THE NORTH. A FEW
SHOWERS AND THUNDERSTORMS ARE TRYING TO DEVELOP ALONG THE
LINE...BUT THEY QUICKLY DISSIPATE. ANTICIPATING THAT THIS WILL BE
THE TREND FOR THE NEXT FEW HOURS...SO HAVE REMOVED ANY MENTION OF
THUNDER FROM THE TAFS EXCEPT FOR BRIEFLY AT KMSP.
KMSP...A VCTS IS POSSIBLE FOR THE NEXT HOUR OR SO AS THE BOUNDARY
PUSHES THROUGH...AND A FEW SHOWERS ARE POSSIBLE OVER THE NEXT FEW
HOURS...BUT THE PROBABILITY IS TOO LOW TO INCLUDE ANYTHING MORE
THAN VICINITY IN THE TAF. DO HAVE MVFR CEILINGS DURING THE MORNING
HOURS AT KMSP...BUT THESE SHOULD SCATTER OUT AFTER SUNRISE...WITH
VFR THROUGH THE REST OF THE PERIOD.
/OUTLOOK/
.SUNDAY...VFR WITH LOW CHANCE OF EVNG TSRA. WINDS NW AT 5-10KT.
.MONDAY...VFR. WINDS N AT 10KT.
.TUESDAY...VFR. WINDS SW AT 5KT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BLUE
EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET-RAMSEY-REDWOOD-
RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-
WATONWAN.
WI...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.
&&
JLT/JRBHazardous weather outlook, Jul 6, 12:11 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1211 PM CDT FRI JUL 6 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1211 PM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH TEMPERATURES AND HUMIDITY LEVELS WILL LEAD TO HIGH HEAT INDEX VALUES THIS AFTERNOON ACROSS SOUTHERN MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN. PLEASE SEE LATEST EXCESSIVE HEAT WARNING FOR MORE INFORMATION. THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. JLT
In the hours before
Special weather statement, Jul 6, 6:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 623 PM CDT FRI JUL 6 2012 MNZ060>063-070-WIZ014-023-070015- ANOKA-DAKOTA-HENNEPIN-POLK-RAMSEY-ST. CROIX-WASHINGTON- 623 PM CDT FRI JUL 6 2012 AT 620 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR NEW BRIGHTON. THESE STORMS WAS MOVING EAST AT 25 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... ARDEN HILLS. SHOREVIEW. VADNAIS HEIGHTS. GEM LAKE. MAHTOMEDI. WILLERNIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4524 9271 4492 9273 4488 9339 4515 9341 TIME...MOT...LOC 2323Z 264DEG 23KT 4504 9318
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:41 PM CDT | Special Weather Statement | MPX | Carver | 34 min |
| Jul 6, 6:52 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott, Sibley | 23 min |
| Jul 6, 6:25 PM CDT | Special Weather Statement | MPX | Barron | 50 min |
| Jul 6, 6:40 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 65 min |
| Jul 6, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 42 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.